Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 5, 2003, 1:51 AM CST for Tishomingo County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 1:51 AM CST (07:51 UTC)
- Expired
- Apr 5, 2003, 2:15 AM CST
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS54 KMEG 050751 SVRMEM MSC141-050815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 151 AM CST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 215 AM CST. * AT 149 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TISHOMINGO...MOVING EAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 215 AM CST INCLUDE... TISHOMINGO...BELMONT... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3469 8838 3451 8840 3444 8773 3467 8771 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:43 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 4, 9:43 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 943 PM CST FRI APR 4 2003 SEVERE THUNDERSTORM WATCH NUMBER 89 REMAINS IN EFFECT FOR THE MID SOUTH UNTIL 1 AM CST SATURDAY MORNING EXCEPT SOUTHEAST PORTIONS OF THE REGION. ZONES HAVE BEEN UPDATED ACCORDINGLY. FURTHER UPDATES WILL BE ISSUED AS NEEDED. .MEG...NONE.
Hazardous weather outlook, Apr 4, 2:42 PM CST, 11 hours 9 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN... THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH TONIGHT...AND AGAIN ON SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.